Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 156, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 17, 2011, 8:05 PM EDT for Ashland County, Knox County, Richland County, Ohio. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2011, 8:05 PM EDT (00:05 UTC)
- Expired
- Jun 17, 2011, 8:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Ashland County, OH, Knox County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 106 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 8:10 PM EDT | HAIL 0.75 | Lexington, OH | |
| Jun 17, 8:37 PM EDT | HAIL 1 | Butler, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1551 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
872
WUUS51 KCLE 180005
SVRCLE
OHC005-083-139-180045-
/O.NEW.KCLE.SV.W.0156.110618T0005Z-110618T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
805 PM EDT FRI JUN 17 2011
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ASHLAND COUNTY IN NORTH CENTRAL OHIO
KNOX COUNTY IN NORTH CENTRAL OHIO
SOUTHERN RICHLAND COUNTY IN NORTH CENTRAL OHIO
* UNTIL 845 PM EDT
* AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LEXINGTON...AND MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...
BELLVILLE...
FREDERICKTOWN...
GAMBIER...
DANVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF LARGE DAMAGING HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4054 8265 4055 8262 4063 8262 4064 8265
4066 8265 4067 8262 4071 8262 4071 8270
4078 8255 4061 8222 4057 8222 4057 8218
4041 8218 4027 8246
TIME...MOT...LOC 0005Z 327DEG 20KT 4065 8258
$$
KING2 follow-up statements
882
WWUS51 KCLE 180028
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
828 PM EDT FRI JUN 17 2011
OHC005-083-139-180045-
/O.CON.KCLE.SV.W.0156.000000T0000Z-110618T0045Z/
ASHLAND OH-KNOX OH-RICHLAND OH-
828 PM EDT FRI JUN 17 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHERN RICHLAND...KNOX AND SOUTHERN ASHLAND COUNTIES...
AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR BUTLER...OR 13 MILES NORTH OF MOUNT
VERNON...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM
INCLUDE...FREDERICKTOWN AND DANVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4054 8265 4055 8262 4063 8262 4064 8265
4066 8265 4071 8241 4061 8222 4057 8222
4057 8218 4041 8218 4027 8246
TIME...MOT...LOC 0028Z 316DEG 13KT 4057 8245
$$
SHCULER645
WWUS51 KCLE 180042
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
842 PM EDT FRI JUN 17 2011
OHC005-083-139-180052-
/O.EXP.KCLE.SV.W.0156.000000T0000Z-110618T0045Z/
ASHLAND OH-KNOX OH-RICHLAND OH-
842 PM EDT FRI JUN 17 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RICHLAND...KNOX AND
SOUTHERN ASHLAND COUNTIES EXPIRES AT 845 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4054 8265 4055 8262 4063 8262 4064 8265
4066 8265 4071 8241 4061 8222 4057 8222
4057 8218 4041 8218 4027 8246
TIME...MOT...LOC 0042Z 316DEG 13KT 4053 8240
$$
SCHULERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 7:30 PM EDT, 35 minutes earlier.
Area forecast discussion, Jun 17, 7:30 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 730 PM EDT FRI JUN 17 2011 .SYNOPSIS... WEAK HIGH PRESSURE OVER THE REGION WILL SHIFT EAST OVERNIGHT AS A WARM FRONT DEVELOPS EASTWARD FROM THE MISSISSIPPI VALLEY. THE WARM FRONT WILL MOVE SLOWLY ACROSS THE REGION OVER THE WEEKEND. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... CONVECTION HAS DEVELOPED ALONG THE CWA FROM SOUTH OF FDY TO KNOX COUNTY WHERE CIN HAS BEEN ELIMINATED. MORE STABLE CONDITIONS TOWARD THE LAKE WILL SHOULD KEEP THE EVENING TRANQUIL. WILL INCLUDE SLIGHT TO CHANCE POPS IN THE ABOVE MENTIONED AREA. HAVE USED MAV POPS WITH MINOR CHANGES. LIGHT E-SE WINDS TO SET UP AFTER SUNSET. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... DEVELOPING WARM FRONT WILL BE SLOW TO CROSS THE REGION OVER THE WEEKEND. HIGHER POPS ARE EXPECTED ALONG AND SOUTH OF THE BOUNDARY WITH DRIER CONDITIONS EXPECTED OVER NORTHWEST PA. SPC'S SREF CALIBRATED SEVERE PARAMETER IN THE LOW TO MODERATE VALUES SO WE CAN NOT RULE OUT SOME POTENTIAL FOR SEVERE WEATHER. EXPECT SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS MAINLY DURING PEAK DIURNAL HEATING. THE NAM APPEARS TO SUFFER FROM CONVECTIVE FEEDBACK SUNDAY NIGHT AND HAS BEEN DISCOUNTED. HAVE USED MAV GUIDANCE TEMPERATURES WITH SLIGHT CHANGES. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AN AREA OF LOW PRESSURE WILL BE SITUATED OVER THE CENTRAL GREAT PLAINS. THE WARM FRONT EXTENDING EAST FROM THE LOW PRESSURE CENTER WILL BE LOCATED OVER NORTHERN OHIO. AS THE LOW SLOWLY PROGRESSES EAST...SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE DURING THE AFTERNOON HOURS ON TUESDAY INTO WEDNESDAY. BY WEDNESDAY AFTERNOON...THE LOW PRESSURE CENTER WILL BE LOCATED OVER SOUTHERN WISCONSIN...WITH THE WARM FRONTAL BOUNDARY EXTENDED ACROSS NORTHERN OHIO. THE LOW PRESSURE CENTER NEARLY STALLS OVER THE WESTERN GREAT LAKES AND CONTINUES TO BRING SHOWERS AND THUNDERSTORMS ALONG THE WARM FRONTAL BOUNDARY INTO THURSDAY. BY EARLY FRIDAY MORNING...THE LOW AND TRAILING COLD FRONT WILL BEGIN TO EXIT THE FORECAST AREA. LINGERING SHOWERS AND SLIGHT CHANCES FOR THUNDER REMAIN FRIDAY AFTERNOON. CONDITIONS WILL BRIEFLY CLEAR UP AND DRY OUT SATURDAY. THE START OF SUMMER WILL BRING WARM AND MUGGY CONDITIONS AS THE LOW PRESSURE SYSTEM TRACKS EAST NEXT WEEK. WITH THE SLOW PROGRESSION OF THE SYSTEM...AND THE WARM FRONTAL BOUNDARY STRETCHED ACROSS NORTHERN OHIO...TEMPERATURES AND HUMIDITY WILL CREEP UP EACH DAY. HIGH TEMPERATURES WILL TOP OUT IN THE UPPER 80S TO LOW 90S ON TUESDAY AND WEDNESDAY BEFORE COOLING OFF SLIGHTLY TO FINISH OUT THE WEEK. && .AVIATION /23Z FRIDAY THROUGH WEDNESDAY/... STALLED FRONT NEAR A PIT TO CMH TO MNN TO FDY TO FWA LINE. CONVECTIVE ACTIVITY MOVING ACROSS NW OHIO NEAR THIS FRONTAL BOUNDARY WILL DIMINISH AFTER SUNSET. DO NOT THINK IT WILL PROGRESS ANY FURTHER EAST. OUTLOOK...NON-VFR CONDITIONS EXPECTED SUNDAY INTO MONDAY WITH TSRA. && .MARINE... LIGHT AND VARIABLE FLOW AS THE GRADIENT REMAINS WEAK. WARM FRONT WILL SIT ACROSS THE MIDWEST TO OHIO VALLEY THROUGH THE WEEKEND. HIGH PRESSURE OUT OF ONTARIO WILL HELP REINFORCE A NORTHEASTERLY FLOW SUNDAY. THERE ARE MODEL DIFFERENCES ON HOW STRONG IT COULD BE. FOR NOW HAVE 3 FOOTERS ACROSS THE WEST WITH A NE FLOW AROUND 15 KNOTS. A FEW MORE DIFFERENCES ARISE EARLY NEXT WEEK AS DISTURBANCES RIDE ALONG THE FRONT AND WINDS COULD SHIFT AFTER THEIR PASSAGE...NE THROUGH NW. WARM FRONT FINALLY LIFTS NORTH OF THE LAKE BY MIDWEEK BRINGING SOUTHWEST FLOW TO THE LAKE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...REL NEAR TERM...REL SHORT TERM...REL LONG TERM...SCHULER AVIATION...DJB MARINE...OUDEMAN
Hazardous weather outlook, Jun 17, 5:44 AM EDT, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 544 AM EDT FRI JUN 17 2011 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-180945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 544 AM EDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SATURDAY THROUGH SUNDAY. THE BEST CHANCES FOR SEVERE WEATHER WILL LIKELY BE SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SATURDAY.
In the hours before
Local storm report, Jun 17, 4:49 PM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
449 PM EDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL WALDO 40.46N 83.09W
06/17/2011 E1.00 INCH MARION OH POST OFFICE
&&
KINGLocal storm report, Jun 17, 5:15 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
515 PM EDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL WALDO 40.46N 83.09W
06/17/2011 E1.50 INCH MARION OH TRAINED SPOTTER
&&
KINGLocal storm report, Jun 17, 6:42 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
642 PM EDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL WALDO 40.46N 83.09W
06/17/2011 E1.00 INCH MARION OH TRAINED SPOTTER
0635 PM HAIL TIFFIN 41.12N 83.18W
06/17/2011 E0.75 INCH SENECA OH AIRPLANE PILOT
&&
KINGLocal storm report, Jun 17, 6:52 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
652 PM EDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL TIFFIN 41.12N 83.18W
06/17/2011 E1.00 INCH SENECA OH TRAINED SPOTTER
0644 PM HAIL WALDO 40.46N 83.09W
06/17/2011 E1.00 INCH MARION OH TRAINED SPOTTER
0645 PM TSTM WND DMG TIFFIN 41.12N 83.18W
06/17/2011 SENECA OH TRAINED SPOTTER
ONE 10 INCH TREE DOWN.
0645 PM HAIL TIFFIN 41.12N 83.18W
06/17/2011 E0.88 INCH SENECA OH TRAINED SPOTTER
0648 PM HAIL 4 SE REPUBLIC 41.08N 82.96W
06/17/2011 E1.00 INCH SENECA OH OTHER FEDERAL
&&
KINGLocal storm report, Jun 17, 7:08 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
708 PM EDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL BLOOMVILLE 41.05N 83.01W
06/17/2011 E0.75 INCH SENECA OH COUNTY OFFICIAL
&&
KINGThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 4:22 PM EDT | Areal Flood Advisory | CLE | Ashland, Crawford, Hancock, Richland, Seneca, Wyandot | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.